MAUDE Adverse Event Report: CONMED CORPORATION PADPRO MULTIFUNCTION ELECTRODE; DEFIBRILLATOR PADS

CONMED CORPORATION PADPRO MULTIFUNCTION ELECTRODE; DEFIBRILLATOR PADS
Catalog Number 2516M
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return to conmed is anticipated; however, it has not been received to date.The end-user facility has reported that they will be evaluating the lifepak 20 cardiac monitor.On completion of the quality engineering evaluation a supplemental report will be filed.
 
Event or Problem Description
As reported, during surgical placement of a biventricular icd (internal cardiac defibrillator), a padpro multifunction electrode was being utilized in conjunction with a lifepak 20 monitor with pacing capability.Signals failed during a period of asystole resulting in the inability to cardiac pace the patient.The surgical team conducted direct left ventricle pacing until the cardiac tracing returned on the lifepak 20.Reportedly the cardiac tracing returned later in the case and then ceased again.There was no injury to the patient and it was reported that the patient was discharged home with no complications experienced after leaving the cardiac lab.
 
Additional Manufacturer Narrative
The device manufacture date was reported incorrectly on the initial report as 03/20/2015 and the correct date of 09/18/2015 is recorded.Manufacturer narrative: the padpro multifunction electrode was not returned to conmed corporation for evaluation.No visual evidence (photographs) of failure was made available.A failure analysis of the complaint device could not be completed; therefore, any potential anomaly or defect cannot be confirmed and associated failure mode as well as root cause cannot be conclusively determined without examination of the actual device.This lot was manufactured 18-sep-2015.A review of the device history record for this lot found no non-conformances or abnormalities during the manufacturing process that could have caused or contributed to the reported issue.(b)(4).Of (b)(4) similar complaints, all (b)(4) of these evaluations were unable to reproduce the reported events with the returned devices.Therefore, no manufacturing issues were able to be identified with any of the (b)(4) similar complaints.(b)(4).The padpro multifunction electrodes are intended for use during defibrillation, cardioversion, pacing, and ecg monitoring applications.To reduce the risk of patient injury the ifu, instructions for use, provides the following precautions and warnings: no modifications of this device are allowed.Misuse of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy, and/or loss of ecg trace quality.Demand pacing requires separate ecg electrodes and leads for monitoring.Make sure the skin is dry, i.E.Free of water, sweat, alcohol, etc.Do not apply any substance to the skin surface that will leave a residue, i.E.Lotions, oils, etc.Do not re-apply if removed.Avoid storage of electrodes where they may be subject to excessive heat or cold.Electrodes should be stored in unopened pouches at room temperature.Never returned to conmed corporation.

Brand Name
PADPRO MULTIFUNCTION ELECTRODE
Common Device Name
DEFIBRILLATOR PADS
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5401241
Report Number1320894-2016-00003
Device Sequence Number505176
Product Code MKJ
UDI-Device Identifier10653405042624
UDI-Public(01)10653405042624(17)180320(30)1(10)Y03171509
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K020203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2018
Device Catalogue Number2516M
Device Lot NumberY03171509
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2016
Supplement Report FDA Received Date04/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight86